I have been lurking in the shadows for the past few months as my brief (albeit very nice) reprieve that I had in April disappeared. :x
I have sampling different meds…nothing really to note.
I was on Effexor at 75 mg for about 4 weeks and felt absolutely nothing…no nausea, no getting better, horrible mornings (as usual), etc.
My doctor raised my Effexor XR to 150 mg 4 days ago. I take it at night time right before bed.
For the past three (3) mornings, I have had the clearest head and felt the best I have in months right when I wake up. Now…it only last for about an hour…then my normal baseline of “shitty” kicks in and I kind of stay there the rest of the day.
So…just looking for input for the experts here. Coincidence? Potential breakthrough? Psychotic patient? All reasonable choices…what are your thoughts?
By the way, no side effects with the stuff whatsoever. No nausea, no upset stomach, nada. I am made of medicinal kryptonite!!! :lol:
Hi Todd, Im no professional at this, Im still searching for the right med myself, but I think its awesome you are handling the Effexor so well, from what I read on this site, most people have a hard time handling the side effects. I would think that if it was just a few days ago you upped to 150mg perhaps a little more time and your clear head will stick around longer?
Thanks for checking in, I was wondering how you were doing.
First of all, great news on no side effects. I’m not quite as kryptonite-y as you but luckily I get nowhere near the side effects that many of our fellow migraineurs do. In fact, when I accidentally upped my dose of Prothiaden from 75mg to 225mg (well above the maximum and overnight) I remember feeling ‘pretty crap’ but my neuro almost fell off his chair that that was the worst of it.
Anyway, regarding your ‘feeling good for the first hour or two’. Yes, I have had that. In fact at times when I have been chronic I would stay in bed for about 14 hours a day as I felt ‘ok’ in bed/asleep but then only for about an hour on waking before it would all kick in again. I think the answer is about finding the theapeutic dose and slowly you will get better. That’s what happened for me. It’s a very slow process.
I was wondering how you were doing on effexor. My 150 mg. dose is taken first thing in the AM. Perhaps you could check with your dr. to see if taking effexor in the morning, rather than at bedtime, would help. Good luck.
When I was at my worst, I had a spell where being still/asleep seemed to temporarily stabilise things, and I felt much better when I initially got up. To start with it just lasted an hour, but very slowly over time I realised that I was ok all morning, and eventually I got to feeling ok all day
Stick with it Todd, you are doing well tolerating your meds and you will eventually find the right dosage and combination for you. I’m lucky that I had very few side effects from anything I’ve taken. The worst thing for me was the appetite enhancing effects of pizotifen (plus resultant weight gain), but this was a very small price to pay for the benefit of not having vertigo and dizziness! And once the dizzy stuff was under control I was able to cut it out, and my weight has slowly reduced back to what it was before (yay!).
Per your advice (and my friend Kelley’s)…I have started taking the 150mg Effexor in the mornings.
I am still only seeing about 1 hour of relief during the day time though. (albeit , I have only been at 150mg for a whopping 6 days or so )
I am flying to California to see a doctor that Kelley saw that helped tweak her meds and actually seemed interested in helping find the right cocktail of medications for a patient. (imagine that )
In the meantime, I will just keep fighting the fight.
If I have said this once, I have said it a thousand times…my biggest issue is that pulsating / vibrating feeling in my left ear. When that is going crazy and loud, I feel like shit. When that irritation/inflammation (?) is under control and quiet, I feel quite well.
Now…how to keep it quiet is the million dollar question. And it will change from good to bad (or bad to good) within 30 minutes which is very frustrating.
I will keep you all posted of the results…but for now, no major breakthroughs.
I have issues with both of my ears to some extent, but my left ear is much, much worse than the right one. I think I know what you’re talking about with the “vibrating” feeling. It is the worst. At first I wasn’t sure that this was MAV because my problems seemed so one-sided, but then I realized that I get my headaches on my left side almost 100%, and that I tend to clench my teeth on the left side too. Might be the reason why? Hope you get some relief soon.
Todd, I had kind of forgotten this because it didn’t come on at first, and didn’t scare me nearly as much as the severe dizziness and the tunnel vision aura (I thought I was going to pass out, or worse, that I was having a stroke).
But early on in my dizzy spells - the mild to moderate ones, when I wasn’t freaking out about a stroke - I did have some thumping thing happen in my left ear a few times. It was rhythmic, though it wouldn’t stay at the same frequency of vibrating (as I recall, it would generally speed up and then stop).
I still have some mild tinnitus at times - again, worse in the left ear than the right - but it’s very soft and I usually have to be in a very quiet room to notice it. It does get a little louder from time to time. But compared to the daily wobbliness I used to have, and the fear that I was going to have to give up driving because I was going to be hit with one of those major dizzy spells - this ear stuff pales in comarison, so that’s why it has kind of fallen off my radar.
When I think back on all this crap, and how the bad stuff is well controlled now, I count my blessings because I really am not dealing with anywhere near the kind of worry or fear or wondering “what the hell is THIS?” that kept resurfacing for weeks on end. I know the second-guessing feeling. An almost - am I nuts? kind of feeling. Or, will they think I’m nuts if I tell about THIS symptom? How can THIS be related? But, how can it NOT be, since it cropped up around the same time?
Good luck,Todd - I sure hope you find the right meds “cocktail” for you! It just took Topamax for me, and I’m very grateful for that.